Alert archive / Montana / Winter Storm Warnings in 2005
Winter Storm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Dec 22, 2005, 10:37 AM MST. It took effect at Dec 22, 2005, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2005, 10:37 AM MST (17:37 UTC)
- In effect from
- Dec 22, 2005, 11:00 PM MST
- Expired
- Dec 23, 2005, 9:10 AM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 221738 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1037 AM MST THU DEC 22 2005 ...WINTER STORM TO AFFECT THE ROCKY MOUNTAIN FRONT THIS EVENING THROUGH FRIDAY MORNING... .A MOIST PACIFIC STORM SYSTEM WILL MOVE INTO CENTRAL MONTANA TONIGHT. RAIN AND SNOW WILL DEVELOP BY THIS AFTERNOON OVER THE ROCKY MOUNTAIN FRONT. SNOW LEVELS THIS AFTERNOON WILL GENERALLY BE ABOVE 6500 FEET. THE SNOW LEVEL IS EXPECTED TO GRADUALLY LOWER TO NEAR 5000 FEET BY EARLY FRIDAY MORNING. MTZ009-048-230130- /O.UPG.KTFX.WS.A.0007.051223T0600Z-051223T1800Z/ /O.NEW.KTFX.WS.W.0007.051223T0600Z-051223T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1027 AM MST THU DEC 22 2005 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY FOR ELEVATIONS ABOVE 5000 FEET ALONG THE ROCKY MOUNTAIN FRONT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...WILL FALL OVER THE ROCKY MOUNTAIN FRONT ABOVE 5000 FEET THIS EVENING THROUGH FRIDAY MORNING. BY LATE FRIDAY MORNING...EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES ABOVE 5000 FEET...WITH ISOLATED AMOUNTS UP TO 12 INCHES ABOVE 6000 FEET. STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL ALSO OCCUR OVERNIGHT. EXPECT VISIBILITIES TO BE REDUCED TO LESS THAN ONE HALF MILE IN BLOWING AND DRIFTING SNOW. THIS STORM WILL AFFECT TRAVEL ON HIGHWAY 2 BETWEEN EAST GLACIER AND MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS WILL ALSO OCCUR WITH THIS EVENT...MAKING TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
3 follow-up statements
000 WWUS45 KTFX 222126 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MST THU DEC 22 2005 ...WINTER STORM TO AFFECT THE ROCKY MOUNTAIN FRONT THROUGH FRIDAY MORNING... .A MOIST PACIFIC STORM SYSTEM WILL MOVE FROM THE PACIFIC NORTHWEST TO THE NORTHERN ROCKIES TONIGHT. RAIN AND SNOW HAS DEVELOPED OVER THE ROCKY MOUNTAIN FRONT AND WILL CONTINUE INTO FRIDAY MORNING. WHILE SNOW LEVELS WILL INITIALLY BE HIGH...THEY ARE EXPECTED TO FALL TO PASS LEVELS BY MIDNIGHT TONIGHT AND 5000 FEET BY FRIDAY MORNING. MTZ009-048-231130- /O.CON.KTFX.WS.W.0007.051223T0600Z-051223T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 226 PM MST THU DEC 22 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY. SNOW...HEAVY AT TIMES...WILL FALL OVER THE ROCKY MOUNTAIN FRONT THIS EVENING THROUGH FRIDAY MORNING. SNOW LEVELS THIS EVENING WILL INITIALLY BE NEAR 6000 FT...BUT WILL LOWER TO 5000 FT BY FRIDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES ABOVE 5000 FEET...WITH ISOLATED AMOUNTS UP TO 12 INCHES ABOVE 6000 FEET. IN ADDITION...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL ALSO OCCUR OVERNIGHT. EXPECT VISIBILITIES TO BE REDUCED TO LESS THAN ONE HALF MILE IN BLOWING AND DRIFTING SNOW. THIS STORM WILL AFFECT TRAVEL ON HIGHWAY 2 BETWEEN EAST GLACIER AND MARIAS PASS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS WILL ALSO OCCUR WITH THIS EVENT...MAKING TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ HOENISCH
000 WWUS45 KTFX 231128 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 428 AM MST FRI DEC 23 2005 .A MOIST PACIFIC STORM SYSTEM WILL EXIT THE NORTHERN ROCKIES TODAY. RAIN AND SNOW WILL DECREASE OVER THE ROCKY MOUNTAIN FRONT THROUGHOUT THE DAY...WITH THE SNOW LEVEL AROUND 4500 FEET THIS MORNING. MTZ009-048-231800- /O.CON.KTFX.WS.W.0007.000000T0000Z-051223T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 428 AM MST FRI DEC 23 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL OVER THE ROCKY MOUNTAIN FRONT THIS MORNING...WITH THE SNOW LEVEL AROUND 4500 FEET. STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 9 INCHES ABOVE 5000 FEET ARE EXPECTED...WITH ISOLATED AMOUNTS UP TO 12 INCHES ABOVE 6000 FEET. IN ADDITION...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE AREA. EXPECT VISIBILITIES TO BE REDUCED TO LESS THAN ONE HALF MILE IN BLOWING AND DRIFTING SNOW. SNOW WILL DECREASE LATER THIS MORNING FOR IMPROVING VISIBILITIES. THIS STORM WILL CONTINUE TO AFFECT TRAVEL ON HIGHWAY 2 BETWEEN EAST GLACIER AND MARIAS PASS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS45 KTFX 231610 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 910 AM MST FRI DEC 23 2005 MTZ009-048-231715- /O.CAN.KTFX.WS.W.0007.000000T0000Z-051223T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 910 AM MST FRI DEC 23 2005 ...WINTER STORM WARNING IS CANCELLED ABOVE 5000 FEET FOR THE ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED TO CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH TODAY. HOWEVER...WIDESPREAD HEAVY SNOW IS NO LONGER EXPECTED...WITH ANY NEW SNOW ACCUMULATIONS LESS THAN 3 INCHES TODAY AND MAINLY ABOVE 6000 FEET. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 10:00 AM MST, 37 minutes earlier.
Area forecast discussion, Dec 22, 10:00 AM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1000 AM MST THU DEC 22 2005 UPDATED FORECAST BY 11AM .DISCUSSION... GOING TO MAKE A FEW CHANGES TO CURRENT FORECAST. GOING TO UPGRADE WINTER STORM WATCH TO A WARNING FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE 5000 FEET. TEMPERATURES ARE STARTING TO WARM IN THE VALLEYS OF SOUTHWEST MONTANA AND HAVE MADE ADJUSTMENTS AS WELL. SKY COVER HAS ALSO BROKEN UP A BIT DUE TO THE DOWNSLOPE WINDS SO ADJUSTMENTS MADE. LOOKING AHEAD...A PACIFIC COLD FRONT MOVES THROUGH THE REGION ON FRIDAY. THIS WILL BRING IN MODIFIED PACIFIC AIR ALONG WITH BREEZY CONDITIONS. EXPECT WINDS TO BE JUST BELOW WARNING CRITERIA IN THE CUT BANK AREA BUT THIS WILL HAVE TO BE WATCHED CLOSELY. FOR SATURDAY...BOTH THE GFS AND NAM ARE SHOWING THE POTENTIAL FOR A HIGH WIND EVENT OVER THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. A HIGH WIND WATCH WILL LIKELY BE ISSUED LATER TODAY FOR THAT REGION. ADDITIONALLY...TEMPERATURES WILL WARM UP INTO THE MID 50S OVER THE PLAINS WITH THESE TYPES OF WIND SPEEDS...WITH TEMPERATURES JUST BELOW RECORD READINGS. BRUSDA && .AVIATION... UPDATED AT 0537Z. VFR CONDITIONS WILL CONTINUE OVER THE PLAINS AS A STRONG AND MOIST WESTERLY FLOW SUSTAINS MIDDLE AND HIGH CLOUDS. RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS...WITH ISOLATED SHOWERS OVER THE SOUTHWEST VALLEYS. EXPECT MVFR CONDITIONS IN PRECIPITATION TONIGHT. BRISK WEST TO SOUTHWEST SURFACE WINDS WILL CONTINUE OVER THE PLAINS AND BECOME GUSTY BY THIS AFTERNOON. ANY PRECIPITATION WILL BE HIGH BASED. CAMP && .PRELIMINARY POINT TEMPS/POPS... GTF 53 38 47 30 / 0 20 10 0 CTB 51 35 44 30 / 0 20 10 0 HLN 45 30 44 22 / 30 40 20 10 BZN 44 28 40 18 / 20 70 30 10 WEY 39 23 33 9 / 90 90 70 10 DLN 46 31 40 20 / 30 70 20 10 HVR 50 34 48 22 / 0 20 20 0 LWT 52 35 45 27 / 10 20 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING FOR THE ROCKY MOUNTAIN FRONT ABOVE 5000 FEET FOR THIS EVENING THROUGH FRIDAY MORNING... && SHORT TERM...BRUSDA AVIATION...BRUESKE WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 22, 4:26 AM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 426 AM MST THU DEC 22 2005 MTZ009-048-231215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 426 AM MST THU DEC 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC SYSTEM HAS THE POTENTIAL TO BRING HEAVY SNOW TO THE FRONT RANGE TONIGHT. A WINTER STORM WATCH HAS BEEN ISSUED...SEE GTFWSWTFX FOR MORE DETAILS. STRONG WEST WINDS CAN ALSO BE EXPECTED WITH GUSTS UP TO 55 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH REMAINS IN EFFECT FRIDAY MORNING...SEE GTFWSWTFX FOR MORE DETAILS. THERE IS A CHANCE OF MOUNTAIN SNOW THROUGH WEDNESDAY. GUSTY WEST WINDS ARE EXPECTED THROUGH CHRISTMAS DAY WITH GUSTS FROM 45 TO 55 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-231215- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 426 AM MST THU DEC 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC SYSTEM HAS THE POTENTIAL TO BRING SEVERAL INCHES OF NEW SNOWFALL TO THE MOUNTAINS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF MOUNTAIN SNOW THROUGH THE DAY FRIDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049>051-231215- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 426 AM MST THU DEC 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS ARE EXPECTED THROUGH THE NIGHT WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WEST WINDS ARE EXPECTED ON FRIDAY WITH GUSTS UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:50 AM MST | Winter Storm Watch | TFX | 29 hr | |
| Dec 22, 2:40 PM MST | High Wind Watch | TFX | 3 days |
Nearby
Winter Storm Warnings in Montana, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.